Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 27, 2025, 5:01 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 99 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2025, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 27, 2025, 6:40 PM CDT
- In force
- 99 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 22 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:20 PM CDT | FLASH FLOOD | 1 Nnw Jackson, MS | Flash flooding at the intersection of Mill St and Whitfield St. |
| Jun 27, 5:20 PM CDT | FLASH FLOOD | 1 Sse Forest Hill, MS | Flash flooding reported on Ridgeland Dr. |
| Jun 27, 5:20 PM CDT | FLASH FLOOD | 2 Ese Forest Hill, MS | Flash flooding on Ridgeland Dr. |
| Jun 27, 6:40 PM CDT | FLASH FLOOD | 2 Ese Clinton, MS | Corrects previous flash flood report from 2 ESE Clinton. Water over 18 inches deep, over the roadway at the intersection of Patio Place and Hathaway Dr. Two homes were flooded in this area, some 4 to 6 inches deep in both homes. |
| Jun 27, 6:40 PM CDT | FLASH FLOOD | 2 Ese Clinton, MS | Water over 18 inches deep, over the roadway at the intersection of Patio Place and Hathaway Dr. One home was flooded in this area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WGUS54 KJAN 272201
FFWJAN
MSC049-089-121-280000-
/O.NEW.KJAN.FF.W.0045.250627T2201Z-250628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
501 PM CDT Fri Jun 27 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Eastern Hinds County in central Mississippi...
South Central Madison County in central Mississippi...
Southwestern Rankin County in central Mississippi...
* Until 700 PM CDT.
* At 501 PM CDT, the public reported thunderstorms producing heavy
rain in Florence in southern Rankin County. Between 2 and 3 inches
of rain have fallen. Additional rainfall amounts of 2 to 4 inches
are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Clinton, Pearl, Ridgeland, Byram, Flowood, Richland,
Florence, Terry, Whites and Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3247 9033 3247 9017 3240 9006 3219 9009
3205 9001 3205 9015 3205 9023 3205 9035
3222 9039 3240 9033
FLASH FLOOD...OBSERVED
$$
DC2 follow-up statements
583
WGUS74 KJAN 272242
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
542 PM CDT Fri Jun 27 2025
MSC049-089-121-280000-
/O.CON.KJAN.FF.W.0045.000000T0000Z-250628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-Rankin MS-
542 PM CDT Fri Jun 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EASTERN HINDS, SOUTH CENTRAL MADISON AND SOUTHWESTERN RANKIN
COUNTIES...
At 542 PM CDT, the public reported flash flooding in Florence in
southern Rankin County and downtown Jackson in Hinds County. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts of 1
to 3 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jackson, Clinton, Pearl, Ridgeland, Byram, Flowood, Richland,
Florence, Terry, Whites and Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3247 9033 3247 9017 3240 9006 3219 9009
3205 9001 3205 9015 3205 9023 3205 9035
3222 9039 3240 9033
FLASH FLOOD...OBSERVED
$$
DC659
WGUS74 KJAN 272340
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
640 PM CDT Fri Jun 27 2025
MSC049-089-121-272350-
/O.CAN.KJAN.FF.W.0045.000000T0000Z-250628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-Rankin MS-
640 PM CDT Fri Jun 27 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN HINDS, SOUTH CENTRAL
MADISON AND SOUTHWESTERN RANKIN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3247 9033 3247 9017 3240 9006 3219 9009
3205 9001 3205 9015 3205 9023 3205 9035
3222 9039 3240 9033
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:33 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 27, 12:33 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1233 PM CDT Fri Jun 27 2025 ...New DISCUSSION, AVIATION... .DISCUSSION... Issued at 1231 PM CDT Fri Jun 27 2025 Rest of Today through next Thursday...Another rinse and repeat day as a potent upper-lvl ridge continues to provide hot and humid weather to the region. Heat indices aren't expected to be greater than 105 degrees so a heat advisory isn't needed today. Diurnal showers/t-storms are expected into the evening hours. Some organized convection will be possible across southeast/eastern MS. As a result, a "Marginal" (1 out of 5) risk for severe storms will be possible across southeast and eastern MS with damaging winds being the primary hazard of concern. Over the weekend, the ridge is expected to start flatten over the southeast CONUS and a longwave trough will settle across the northern CONUS. Afternoon showers/t-storm chances will continue through the extended period as a frontal boundary is expected to stall north of the area and the airmass remains unstable. In addition to the stalled boundary, northwest flow may usher in some shortwave disturbances throughout the week. Widespread rain chances are expected (40-75% PoPs with best PoP chances east of I-55). Temperatures aren't expected to be as oppressive as dewpoint ranges in the lower 70s and highs reaching the lower 90s. Depending on cloud cover/rainfall received, heat indices could reach 105 degrees or greater and may warrant a heat advisory but that decision will be on a day by day bases. /SW/ && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Fri Jun 27 2025 Flight categories will predominately remain at VFR status through the forecast period. The potential for scattered convection is again present across the area this afternoon and early evening, along with the potential for low stratus developing at a few area TAF sites toward day break Saturday morning. If either of these are observed on station, flight categories could be reduced to MVFR/IFR status for a short duration. An isolated severe storm is also possible this afternoon, particularly across East Central and Southeast Mississippi. Damaging wind gusts will be the primary concern with the most intense storms, with frequent lightning and heavy downpours likely. Winds this afternoon will generally be from the south around 5 knots. These will subside to light to calm tonight, and will become southwesterly around 5 knots by late morning on Saturday. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 92 73 92 / 10 40 10 60 Meridian 70 93 71 92 / 20 50 10 80 Vicksburg 73 93 74 92 / 10 30 10 40 Hattiesburg 72 94 73 93 / 30 70 10 80 Natchez 72 91 73 90 / 10 40 0 60 Greenville 73 93 74 90 / 10 30 20 50 Greenwood 73 93 74 91 / 10 40 20 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SW/19
In the hours before
Special weather statement, Jun 27, 1:51 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
151 PM CDT Fri Jun 27 2025
MSZ058-271915-
Clarke MS-
151 PM CDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CLARKE COUNTY
THROUGH 215 PM CDT...
At 151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from De Soto to near Goodwater. Movement was
northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
De Soto and Goodwater around 155 PM CDT.
Shubuta around 205 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3185 8869 3183 8885 3183 8891 3184 8891
3198 8883 3202 8872 3195 8862
TIME...MOT...LOC 1851Z 239DEG 10KT 3195 8873 3186 8884
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jun 27, 2:07 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
207 PM CDT Fri Jun 27 2025
MSZ052-271930-
Lauderdale MS-
207 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAUDERDALE COUNTY
THROUGH 230 PM CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meridian Station, or 8 miles northeast of Meridian. This thunderstorm
was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Lauderdale County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Okatibbee Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Boats could be damaged or
overturned in high winds and suddenly higher waves. Move to safe
shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3257 8846 3242 8846 3239 8875 3256 8879
TIME...MOT...LOC 1906Z 065DEG 1KT 3250 8862
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jun 27, 2:23 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
223 PM CDT Fri Jun 27 2025
MSZ074-272000-
Forrest MS-
223 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FORREST COUNTY
THROUGH 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rawls Springs, or near West Hattiesburg. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Rawls Springs around 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8935 3135 8935 3135 8945 3143 8945
3143 8923 3132 8929
TIME...MOT...LOC 1923Z 333DEG 2KT 3139 8937
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jun 27, 3:31 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
331 PM CDT Fri Jun 27 2025
MSZ063-064-072-272130-
Lawrence MS-Jefferson Davis MS-Marion MS-
331 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT MARION...SOUTHEASTERN LAWRENCE
AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 430 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goss, or 10 miles northwest of Columbia, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Columbia, Goss, Holly Springs, and Morgantown around 335 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3146 9011 3151 8989 3141 8967 3120 8967
3110 8992
TIME...MOT...LOC 2031Z 333DEG 12KT 3137 8995
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Jun 27, 4:21 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 PM CDT Fri Jun 27 2025
MSZ048-049-272215-
Hinds MS-Rankin MS-
421 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES THROUGH 515 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm over
Byram, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Jackson, Florence, Terry, and Whites around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3238 9048 3239 9017 3206 9006 3206 9043
TIME...MOT...LOC 2120Z 332DEG 11KT 3219 9022
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Jun 27, 4:40 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
440 PM CDT Fri Jun 27 2025
MSZ043-048-272215-
Hinds MS-Madison MS-
440 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HINDS AND
SOUTHWESTERN MADISON COUNTIES THROUGH 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Jackson around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3256 9041 3270 8998 3244 9006 3244 9007
3241 9007 3239 9008 3238 9010 3236 9010
3236 9011 3234 9011 3233 9013 3229 9032
TIME...MOT...LOC 2140Z 332DEG 14KT 3234 9018
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:19 AM CDT | Special Weather Statement | JAN | Smith | 26 min |
| Jun 27, 12:08 PM CDT | Special Weather Statement | JAN | Smith | 22 min |
| Jun 27, 12:47 PM CDT | Special Weather Statement | JAN | Scott | 13 min |
| Jun 27, 1:00 PM CDT | Special Weather Statement | JAN | Lauderdale | 15 min |
| Jun 27, 1:08 PM CDT | Special Weather Statement | JAN | Franklin | 22 min |
| Jun 27, 1:25 PM CDT | Special Weather Statement | JAN | Lauderdale | 20 min |
| Jun 27, 1:26 PM CDT | Special Weather Statement | JAN | Clarke | 19 min |
| Jun 27, 1:51 PM CDT | Special Weather Statement | JAN | Clarke | 24 min |
| Jun 27, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 20 min |
| Jun 27, 2:07 PM CDT | Special Weather Statement | JAN | Lauderdale | 23 min |
| Jun 27, 2:23 PM CDT | Special Weather Statement | JAN | Forrest | 37 min |
| Jun 27, 3:31 PM CDT | Special Weather Statement | JAN | Marion | 59 min |
| Jun 27, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 30 min |
| Jun 27, 4:21 PM CDT | Special Weather Statement | JAN | Hinds | 54 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Simpson | 66 min |
| Jun 27, 4:40 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.